Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 46, NWS Mobile, AL

March 24, 2025Baldwin County, Alabama; Escambia County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 24, 2025, 8:28 AM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2025, 8:28 AM CDT (13:28 UTC)
Expired
Mar 24, 2025, 8:59 AM CDT
In force
31 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 31 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2025-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2025-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WUUS54 KMOB 241328
SVRMOB
ALC003-FLC033-241415-
/O.NEW.KMOB.SV.W.0046.250324T1328Z-250324T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
828 AM CDT Mon Mar 24 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Baldwin County in southwestern Alabama...
  Northwestern Escambia County in northwestern Florida...

* Until 915 AM CDT.

* At 828 AM CDT, a severe thunderstorm was located 5 miles northwest
  of Spanish Fort, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Spanish Fort and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3067 8803 3074 8805 3079 8801 3080 8802
      3080 8801 3079 8799 3081 8799 3081 8800
      3082 8800 3082 8797 3083 8798 3083 8797
      3082 8795 3084 8795 3087 8746 3059 8747
TIME...MOT...LOC 1328Z 270DEG 31KT 3074 8796 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
2 follow-up statements
335 
WWUS54 KMOB 241344
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
844 AM CDT Mon Mar 24 2025

ALC003-FLC033-241415-
/O.CON.KMOB.SV.W.0046.000000T0000Z-250324T1415Z/
Baldwin AL-Escambia FL-
844 AM CDT Mon Mar 24 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES...

At 844 AM CDT, a severe thunderstorm was located over Stapleton, or 8
miles northeast of Spanish Fort, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3069 8791 3084 8792 3087 8746 3064 8747
TIME...MOT...LOC 1344Z 269DEG 30KT 3076 8782 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
447 
WWUS54 KMOB 241359
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
859 AM CDT Mon Mar 24 2025

ALC003-FLC033-241406-
/O.CAN.KMOB.SV.W.0046.000000T0000Z-250324T1415Z/
Baldwin AL-Escambia FL-
859 AM CDT Mon Mar 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN AND
NORTHWESTERN ESCAMBIA COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3069 8791 3084 8792 3087 8746 3064 8747
TIME...MOT...LOC 1352Z 270DEG 31KT 3076 8769 

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 6:40 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 24, 6:40 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
640 AM CDT Mon Mar 24 2025

...New Aviation, Update...

.UPDATE...
Issued at 625 AM CDT Mon Mar 24 2025

This mornings severe weather setup has gotten a bit complicated as
an unmodeled mature MCS, and a potent one at that with a well
established 70 to 80kt RIJ, has developed across southwestern LA.
Forecast guidance continues to struggle with the existence of
this feature, which could affect the forecast area by mid to late
morning. The primary fly in the ointment on whether or not this
maintains itself is the southward progression of rain cooled
outflow evident on KMOB radar and surface observations, with the
boundary continuing to slowly move south this morning. If this can
make it offshore, then the area could be in the clear for any
potential severe weather later this morning into early afternoon.
If this feature gets hung up onshore across coastal counties this
could be a bit problematic as south of the boundary adequate deep
layer shear on the order of 50kts and around 1,000j/kg of
instability would build in which would support maintenance of the
MCS. Needless to say, the remainder of the forecast for this
morning is a bit uncertain, but considering the trends it warrants
mentioning the potential for damaging wind gusts, primarily
across coastal counties, being possible this morning into early
afternoon. MM/25

&&

.DISCUSSION...
Issued at 115 AM CDT Mon Mar 24 2025

Today through Tuesday Night...

A surface low over the Great Lakes and embedded in a very slow
moving eastern states upper trof has brought a trailing cold front
into northern Mississippi to near the Alabama/Tennessee border. The
frontal boundary is expected to progress into the interior portion
of the forecast area through this morning and then looks to
temporarily stall across the central portion of the area before
drifting to near the coast this evening. Am anticipating that a
broken line of showers and storms ahead of the front will have
progressed southward to near the I-65 corridor by early this morning
then moves slowly across the southern portion of the area before
diminishing and moving mostly in the marine area. May see some
strong storms, but the potential for severe storms appears to be
low. Dry conditions are expected for tonight as the frontal boundary
is anticipated to move weakly through the marine area. Calm winds
tonight and limited cloud cover looks to favor fog development
during the late night hours, although it's not clear at this point
if dense fog development will occur. A subtle surface low looks to
meanwhile advance across the central Plains to near the
Ohio/Mississippi River confluence by Tuesday morning. The surface
low progresses across the interior eastern states on Tuesday and
moves into the western Atlantic Tuesday night, and in the process
looks to bring a weak frontal boundary through the area. Despite the
passage of the weak boundary, deep layer moisture looks too limited
to support precipitation and have continued with a dry forecast for
Tuesday. /29

Wednesday through Sunday Night...

Northwest flow aloft prevails Wednesday into Thursday as we
remain on the backside of persistent upper troughing over the
eastern CONUS. Upper ridging gradually builds in to the area
Thursday into Friday keeping things warm and dry to round out the
week. A pair of weak southern stream upper level shortwaves move
across the area Friday night into Saturday night with another
more potent shortwave moving across the central/southern Plains
Sunday into Sunday night, eventually bringing increased upper
divergence to the forecast area late Sunday. These features will
be responsible for isolated to scattered rain and thunderstorm
chances over the weekend, with best chances Sunday night with the
more potent system. Expect afternoon highs each day to top out in
the upper 70's to lower 80's, with Wednesday and Sunday being the
warmest days where highs may reach the middle 80's in spots. Lows
overall will be in the lower to middle 50's Wednesday night and
Thursday night. Friday night and Saturday nights are substantially
warmer with persistent onshore flow and warm advection keeping
lows in the upper 50's to lower 60's Friday night and lower to
middle 60's Saturday night, warmest nearer the coast. A low risk
of rip currents will remain in place through Thursday before
increasing to a Moderate risk for Friday. MM/25

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Mon Mar 24 2025

VFR to MVFR ceilings prevail this morning across the area as
isolated to scattered showers and the occasional thunderstorm
continue to work across the forecast area. The anticipation is for
a potential complex of storms to progress across the area late
this morning into the afternoon hours which is discussed in more
detail above in the Update section. Things dry out this evening
into tonight and the potential for fog, locally dense, becomes
possible overnight tonight into Tuesday morning. This may result
in IFR to LIFR flight categories for ceilings and visibility at
times. MM/25

&&

.MARINE...
Issued at 115 AM CDT Mon Mar 24 2025

Light to moderate southwesterly winds switch to a northerly
direction tonight as a weak cold front moves through. A light
southwesterly flow evolves on Tuesday then switches to the northwest
Tuesday night as another weak front moves through. A light to
moderate easterly flow develops by Thursday then becomes a moderate
to occasionally strong southeasterly flow by Friday. Small craft
should exercise caution over the open Gulf waters late Thursday
night into Friday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      76  56  82  55  83  55  79  56 /  80  10   0   0  10   0   0   0
Pensacola   74  59  76  58  80  57  76  59 /  80  10   0   0   0   0   0   0
Destin      72  61  74  60  76  58  74  59 /  70  10  10   0   0   0   0   0
Evergreen   75  51  82  50  82  48  78  49 /  70   0  10   0   0   0   0   0
Waynesboro  76  51  83  52  81  50  79  51 /  50   0   0   0  10   0   0   0
Camden      73  48  80  51  79  50  77  51 /  50   0   0   0   0   0   0   0
Crestview   76  53  82  52  83  50  79  50 /  90  10  10   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 24, 7:34 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
734 AM CDT Mon Mar 24 2025

ALZ261>264-MSZ079-241315-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-George MS-
734 AM CDT Mon Mar 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE...WEST CENTRAL
BALDWIN AND SOUTHEASTERN GEORGE COUNTIES THROUGH 815 AM CDT...

At 734 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tanner Williams, or 16 miles southeast of Lucedale, moving east at 35
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
I65 And I165, Creola, Semmes, Chickasaw, Saraland, Mobile Regional
Airport, Wilmer, Midtown Mobile, Spanish Fort, Prichard, I65 And AL
158, Axis, Downtown Mobile, Tanner Williams, and Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3069 8841 3074 8841 3074 8848 3086 8847
      3096 8790 3065 8790
TIME...MOT...LOC 1234Z 265DEG 30KT 3075 8840

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Mar 24, 8:08 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
808 AM CDT Mon Mar 24 2025

ALZ261>264-FLZ201-241400-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-Escambia Inland FL-
808 AM CDT Mon Mar 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE...CENTRAL BALDWIN
AND NORTHWESTERN ESCAMBIA COUNTIES THROUGH 900 AM CDT...

At 807 AM CDT, Doppler radar was tracking a strong thunderstorm over
I65 And I165, or near Prichard, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Spanish Fort, Prichard, I65 And I165, I65 And AL 158,
Chickasaw, Saraland, Downtown Mobile, Bay Minette, Stapleton, and
Satsuma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3067 8824 3083 8824 3095 8757 3062 8755
TIME...MOT...LOC 1307Z 266DEG 28KT 3075 8814

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:34 AM CDTSpecial Weather StatementMOBMobile41 min
Mar 24, 8:08 AM CDTSpecial Weather StatementMOBBaldwin, Mobile52 min
Mar 24, 8:09 AM CDTSpecial Marine WarningMOB51 min
Mar 24, 8:56 AM CDTSpecial Weather StatementMOBBaldwin34 min
Mar 24, 10:28 AM CDTSpecial Marine WarningMOB65 min
Mar 24, 11:15 AM CDTSpecial Marine WarningMOB90 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.